Funnel Cloud, Pearl River
- When
- May 8, 7:56 PM CST
- Where
- Pearl River County, 1 mi E of Mc Neil
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.769, -89.590 (the zone’s center; the record gives no point)
A funnel cloud was briefly observed.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 8, 1:26 PM CST, 6 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 226 PM CDT MON MAY 8 2006 .DISCUSSION... EARLY THIS AFTERNOON THE FRONTAL BOUNDARY ACROSS THE AREA HAD MOSTLY DISSIPATED WITH SOUTHERLY FLOW SPREADING ACROSS THE PCWA AND DEW POINTS NEARING 70F IN THE NORTHERN PORTIONS OF OUR AREA. CONVECTION HAD NOT YET DEVELOPED ... BUT HAS BEGUN TO THE EAST. THERE REMAINS A CHANCE OF THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING HOURS AS THE CAP WEAKENS. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AND WEDNESDAY AS SHORTWAVES MOVE ACROSS THE AREA IN ADVANCE OF THE COLD FRONT. THE FRONT SHOULD PUSH THROUGH ON THURSDAY...FOLLOWED BY HIGH PRESSURE DRY WEATHER THROUGH SATURDAY. THE NEXT CHANCE FOR RAIN WILL BE ON SUNDAY AS THE HIGH PRESSURE SHIFTS EASTWARD AND SHORTWAVES EMBEDDED WITHIN THE NORTHWEST FLOW MOVE ACROSS OUR AREA. && .PRELIMINARY POINT TEMPS/POPS... MCB 67 88 70 87 / 20 30 20 40 BTR 68 88 70 88 / 20 30 20 40 MSY 71 88 72 88 / 20 30 20 40 GPT 70 86 72 86 / 20 30 20 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON MAY 8 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091230- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WIND GUSTS AND SMALL HAIL. THUNDERSTORMS ARE EXPECTED TO BECOME MORE ISOLATED IN COVERAGE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE. ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 643 PM CDT MON MAY 8 2006 LAZ040-090016- ST TAMMANY- 643 PM CDT MON MAY 8 2006 ...STRONG THUNDERSTORM OVER SOUTHEAST ST TAMMANY PARISH... AT 630 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EDEN ISLE AND EAST LAKE PONTCHARTRAIN. A FEW MOTORISTS REPORTED PEA SIZED HAIL ON THE TWIN SPAN APPROACHING THE NORTHSHORE. THIS STORM WILL CONTINUE TO MOVE EAST AT 15 MPH. IN ADDITION...GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED JUST SOUTH OF SLIDELL THROUGH 715 PM. PERSONS IN AND AROUND THE MENTIONED AREAS SHOULD CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION IN CASE WARNINGS ARE ISSUED FOR THIS STORM. 18
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was briefly observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510629.